Oklahoma, 2014Hail in Oklahoma, June 14, 2014
June 14, 2014 · NWS AMA · 1 event in 1 county or zone
Northeastern Beaver County experienced a glancing blow from a line of thunderstorms during the late night hours of the 14th and the early morning hours of the 15th. Low level capping had limited convective development during the evening hours across the Oklahoma Panhandle and western Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northeastern Beaver County experienced a glancing blow from a line of thunderstorms during the late night hours of the 14th and the early morning hours of the 15th. Low level capping had limited convective development during the evening hours across the Oklahoma Panhandle and western Kansas. The combination of a cold front and a shortwave trough emerging from eastern Colorado provided the large scale forcing necessary to overcome the capping inversion for storms to tap into moderate elevated instability around 11 PM CST. Discrete thunderstorms developed over the northern portion of Beaver County and produced severe level hail before quickly congealing into a line moving across western Kansas. The southern portion of the line eventually moved over the eastern part of Beaver County before entering western Oklahoma by 1:30 AM CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 14, 11:05 PM CST, 52 minutes earlier.
Area forecast discussion, Jun 14, 11:05 PM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1205 AM CDT SUN JUN 15 2014
.AVIATION...
FOR THE 06Z TAFS...COLD FRONT IS CURRENTLY MOVING THROUGH THE AREA.
GUSTY WINDS ARE BEHIND THE FRONT FOR A FEW HOURS. SOME LOW CLOUDS
COULD FORM BEHIND THE FRONT AS WELL BUT EXPECT ALL SITES TO REMAIN IN
VFR TO MVFR CONDITIONS. WINDS WILL SLOWLY SPIN AROUND THE DIAL TO
LAND COMING OUT OF THE SOUTHEAST BY TOMORROW.
MOULTON
&&
.PREV DISCUSSION... /ISSUED 608 PM CDT SAT JUN 14 2014/
AVIATION...
FOR THE 00Z TAFS...SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS MOVING IN
FROM NEW MEXICO. COVERAGE OF THE STORMS LOOKS TO BE LIMITED SO WENT
WITH VCTS AT ALL SITES FOR A FEW HOURS THIS EVENING DURING THE BEST
CHANCES FOR STORMS IN THE AREA. COLD FRONT WILL THEN PUSH THROUGH
OVERNIGHT. NORTHERLY WINDS DIRECTLY BEHIND THE FRONT COULD BE GUSTY
FOR A COUPLE OF HOURS BEFORE THE SLACK OFF. OTHERWISE VFR CONDITIONS
FOR THE REST OF THE PERIOD
PREV DISCUSSION... /ISSUED 540 PM CDT SAT JUN 14 2014/
DISCUSSION...
FOR TONIGHT...MID LEVEL CAPPING INVERSION HAS BEEN SUCCESSFUL AT
SUPPRESSING TSTM DEVELOPMENT SO FAR...ESPECIALLY ERN HALF OF THE AREA
WHERE DEEPER MOISTURE RESIDES. HOWEVER...THERE MAY BE SUFFICIENT LIFT
FROM AN APPRAOCHING UPPER LEVEL SHORTWAVE TROF AND CORRESPONDING SFC
COLD FRONT IN ADDITION TO THE MEANDERING SURFACE DRYLINE TO CAUSE THE
DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
SOMETIME THIS EVENING. HAVE THE HIGHEST POPS...ON THE ORDER OF 30
PERCENT...ACROSS ERN ZONES AND LOWEST FAR WRN ZONES FOR TONIGHT. SVR
POTENTIAL IS CERTAINLY THERE AS PARAMETERS ARE IN PLACE. LARGE HAIL
AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY HAZARDS...ALTHOUGH
AN ISOLATED TORNADO CANNOT BE RULED OUT IN ERN ZONES DURG THE EVENING
HOURS. THE COLD FRONT WILL PUSH THRU THE AREA TONIGHT...THEN STALL IN
THE AREA ON SUNDAY. HAVE INSERTED SLGT CHC POPS ERN ZONES SUNDAY
AFTERNOON CLOSEST TO EXPECTED POSITION OF THE STALLED FRONTAL BOUNDARY...
AND RETAINED SLGT CHC POPS FOR THAT SAME AREA SUNDAY NIGHT. LATER
SHIFTS MAY NEED TO CONSIDER SPREADING POPS WWD LATE SUN AFTERNOON OR
NIGHT DEPENDING ON WHERE THIS BOUNDARY ACTUALLY ENDS UP.
OVERALL PATTERN WILL FEATURE AN UPPER LEVEL WRN US TROF AND SERN US
UPPER LEVEL RIDGE THROUGH MIDDLE OF NEXT WEEK. BROAD SW FLOW ALOFT
WILL LIKELY HAVE A FEW EMBEDDED MINOR SHORTWAVE TROFS ZIPPING ACROSS
SRN AND CNTRL HIGH PLAINS THRU WEDNESDAY NIGHT BEFORE THE WRN TROF
TRACKS ENE. THIS TYPE OF PATTERN USUALLY PORTENDS TO A SLOSHING
DRYLINE SCENARIO. HAVE RETAINED SLGT CHC POPS FOR MONDAY NIGHT...
WEDNESDAY...AND WEDNESDAY NIGHT MOST PLACES TO ACCOUNT FOR THE
PROGGED SCENARIO. LATER SHIFTS MAY NEED TO CONSIDER POPS FOR
ADDITIONAL PERIODS IF WARRANTED. AS IS TYPICAL WITH A SLOSHING
DRYLINE...IF STORMS FORM MON NIGHT...WED AND WED NIGHT...SOME STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS AT THIS TIME. ANOTHER COLD FRONT IS SLATED
TO MOVE ACROSS THE AREA AROUND THE MIDDLE OF NEXT WEEK. MEDIUM RANGE
MODELS ARE IN BASIC AGREEMENT WITH DIFFERENCES NOTED IN HANDLING
INDIVIDUAL SHORTWAVE TROFS EMBEDDED IN THE PREVAILING SW FLOW.
ANDRADE
FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
THROUGH MUCH OF NEXT WEEK AT THIS TIME DUE TO RECENT RAINS...NON
SUPPORTIVE FUELS DUE TO GREENUP...AND LOW ERC VALUES.
ANDRADE
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
19/09
Hazardous weather outlook, Jun 14, 4:19 PM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CDT SAT JUN 14 2014
OKZ001>003-TXZ001>020-151100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
519 PM CDT SAT JUN 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THROUGH TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT
ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. IF STORMS DEVELOP...
A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL UP
TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH
THE PRIMARY HAZARDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED
OUT. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN SECTIONS OF THE OKLAHOMA AND
TEXAS PANHANDLES LATE SUNDAY AFTERNOON AND NIGHT...AND THEN ACROSS MUCH
OF THE AREA MONDAY NIGHT...WEDNESDAY...AND WEDNESDAY NIGHT. A FEW STORMS
THAT DEVELOP DURING THIS TIME PERIOD MAY BECOME SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION THIS EVENING.
ANDRADE
In the hours before
Special weather statement, Jun 14, 6:36 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
736 PM CDT SAT JUN 14 2014
OKZ001-150115-
CIMARRON OK-
736 PM CDT SAT JUN 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 815 PM CDT/715 PM MDT/...
AT 630 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF SENECA...OR 22 MILES NORTH OF
CLAYTON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHEELESS... KENTON... BLACK MESA PARK...
STRONG WINDS WITH THIS STORM WILL OCCUR WITH VERY LITTLE RAIN. EVEN
THOUGH IT MAY NOT RAIN...STRONG WINDS ARE EXPECTED. SEEK SHELTER
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3700 10241 3655 10301 3700 10300
TIME...MOT...LOC 0034Z 217DEG 26KT 3679 10307
SIMPSON
Special weather statement, Jun 14, 11:08 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1208 AM CDT SUN JUN 15 2014
OKZ002-003-150600-
BEAVER OK-TEXAS OK-
1208 AM CDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVER AND NORTHEASTERN
TEXAS COUNTIES UNTIL 100 AM CDT...
AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TYRONE...OR 9 MILES SOUTHWEST OF LIBERAL...
MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
BEAVER... TYRONE... TURPIN...
MOCANE... KNOWLES... HOOKER...
GATE... FORGAN... FLORIS...
BOYD... BAKER... ADAMS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 9999 3666 10000 3671 10131 3700 10129
TIME...MOT...LOC 0508Z 267DEG 47KT 3697 10101
JC
Hail, Beaver
- When
- June 14, 11:57 PM CST to 11:59 PM CST
- Where
- Beaver County, 0.88 mi NW of Forgan to 3.29 mi SE of Forgan
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.910, -100.540
The southern end of a line of thunderstorms moving across the Central Plains entered northern Beaver County around 11:30 PM CST. This line moved east-southeast across the county, and approached the town of Forgan (Beaver County). When the line reached Forgan (Beaver County), the Beaver County Emergency Manager reported ping pong ball size hail (1.50 inches) in town. The line continued to move to the east-southeast across the county after producing this hail, but no additional reports of severe weather were relayed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 14 to 15, 2014$69 million · EF0 · 70 events
- Hail and Damaging Winds in Kansas, June 14, 2014$3.7 million · 4 in hail · 83 events
- Tornado and Hail in Kansas, June 14, 2014$1.9 million · EF1 · 17 events
- Damaging Winds in Kansas, June 14 to 15, 2014$3.0 million · 70 kt wind · 28 events
- Flash Flooding and Flooding in Minnesota, June 14 to 15, 2014$3.0 million · 7 events
- Hail and Damaging Winds in Colorado, June 14, 2014$100,000 · 1.75 in hail · 19 events
- Flash Flooding and Flooding in Iowa, June 14 to 15, 2014$100,000 · 52 kt wind · 16 events
- Hail and Damaging Winds in Kansas, June 14, 20142 in hail · 25 events
- Tornado and Hail in Colorado, June 14, 2014EF0 · 19 events
- Hail and Damaging Winds in Kansas, June 14 to 15, 201461 kt wind · 14 events
- Flash Flood and Flooding in South Dakota, June 14 to 15, 20141.75 in hail · 10 events
- Hail and Damaging Winds in South Dakota, June 14, 20141.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518316.